Well.............I have been on Tamoxifen for 2years and recently started getting bad cramps but mainly in the thigh muscles. I hadn't made the connection but maybe its that. I have started having a bit of salt on my meal once a day (don't normally have any as I have high blood pressure) and they have got better.
Thanks ever so much for all your replies, really helpful.
Will get the tonic water first and then go to GP for the quinene if needed.
It's so good to know it's not just you it's happening to when all these weird things start happening to your body!
I am also suffering bad leg cramps at nigt, It happens 4 or 5 times a night and I have to walk around until it eases. I am taling Arimidex. My muscles feel sore during the day.
I do drink tonic water but it does not seem to have done much.
I suffered leg cramps too. I found a small glass of tonic water helped me. Its worth a try.
Yes, awful leg cramps at night sometimes. It usually lasts for a few days then I don't get any for a while, then it starts again. Frightens the living daylights out of my OH when I leap out of bed with a yell of pain! The only thing I've found that helps at all is to do muscle stretches on my ankles and ham strings.
I too had leg cramps (especially at night) on tamoxifen and they have continued with Aromasin. My GP has prescribed quinine sulphate and that has helped. I took it every night for a month to see if it would work. It did help so we then reduced it to every other night and the effect stayed the same. It hasn't stopped it completely but reduced enough to make it easily manageable.
Hope you find something that work,
Hi I have leg cramps and find that if I walk around it eases off. I know its painful but moving about does help. I have terrible hot flushes too!!!
Oh how i sympathise with you,i too have suffered the most awfull leg and feet cramps since starting hormone therapy,i started having the cramps shortly after starting Tamox and was hoping things would improve when i was switched to Aromasin (now Arimadex) but it hasnt .
The cramps are awfull and can be very painfull i often feel like ive been kicked as my muscles feel so sore afterwards ,unfortuneately for me i havent been able to find anything that realy helps with mine though i know some ladies say Tonic Water can help or you can get Quinene tabs from your onc or GP which can also help.
I hope you can get some help with them as it is miserable when you are woken up in the night with these awfull cramps and your hobbleing about untill they subside, mine unfortunately happen during the day too so its not pleasant , im sure it is a SE though the medical profession doesnt always reconise it as being so.
Hope you get some relief soon.
Anybody suffering with cramps with taking tamoxifen?
I was told it could be a side effect but not suffered until this weekend, have been on tamox for 7 months.
Woke up with dreadful cramp in calf muscle for the last three nights.
Nothing last night thankfully! Anybody got any info/experiences about this?